FDA Issues Recall Of Phenylephrine HCl Due To Visible Particles In Vials
Posted On Behalf of Schmidt Kramer Injury Lawyers on May 15, 2012 in Defective Products & Medications
The healthcare industry is receiving warnings from the Food and Drug Administration regarding the dangers of injectable versions of Phenylephrine HCl. According to an FDA press release, the warnings and recent recall are being blamed on “visible particles” identified in lots of the medications.
The recall lot #0693 was issued February 22, 2012, and was made after potential safety concerns were cited by testers who discovered particles inside vials of the medication. Intravenous use of a contaminated product could lead to disruption of blood flow through the small blood vessels located in the lungs, as well as swelling, inflammation, and granuloma formation. Phenylephrine HCl is used to maintain a stable blood pressure in patients undergoing spinal and inhalation anesthesia for the treatment of vascular failure in shock and drug-induced hypotension or hypersensitivity. The drug’s maker, American Regent, says any facility in possession of the medication should quarantine it immediately until it can be sent back to the company for an exchange or refund.
While no adverse events have been reported, anyone experiencing such an occurrence should report it to American Regent, Inc., via e-mail at firstname.lastname@example.org, by fax at (610) 650-0170, or by phone at 1-800-734-9236 Monday thru Friday from 9:00 a.m. until 5 p.m. EST.
The Pennsylvania Drug Injury Attorneys with Schmidt Kramer Injury Lawyers would advise anyone who has been caused harm by a medication that was recalled to contact an experienced attorney immediately.